Mathematical Model for Salinity Intrusion Measurement of Chanthaburi River

DOI: 10.14416/


  • Kamonpad Mansilp Department of Integrated Engineering, Establishment Project Faculty of Integrated Engineering and Technology Chanthaburi campus, Rajamangala University of Technology Tawan-Ok, Chanthaburi
  • Nopparat Pochai Department of Mathematics, Faculty of Science, King Mongkut's Institute of Technology Ladkrabang
  • Sompoom Meechowna Faculty of Academy, Navaminda Kasatriyadhiraj Royal Air Force Academy
  • Witsarut Klaychang Faculty of Academy, Navaminda Kasatriyadhiraj Royal Air Force Academy


Mathematical Model, Salinity Intrusion, Advection Diffusion Equation


The purpose of this research was to study a mathematical model of saltwater intrusion into the Chanthaburi River using one-dimensional diffusion and convection equations as governing equations for the problem. The MacCormack numerical method was used to solve mathematical model governing equations to predict water salinity in the estuary and along the Chanthaburi River's course. By collecting sample data at the observation stations and salinity data at the mouth of the Chanthaburi River, the approximated values were calculated using the method of cubic spline interpolation to provide boundary and initial values for the mathematical model. The comparison graphs and data tables of the salinity obtained from each observation station were presented. In addition, data collection with different data frequencies was analyzed. It was found that the cost of data collection for predicting water salinity can be reduced by an acceptable percentage compared to the actual data collected.


Download data is not yet available.


K. Khemisara and P. Nopparat, Numerical simulation for salinity intrusion measurement models using the MacCormack finite difference method with lagrange interpolation, Journal of Interdisciplinary Mathematics, 2020, 23(6), 1157-1185.

J. Stalnaker, A variation on Mac Cormack's method for axisymmetric viscous compressible flows, AIAA Journal,

, 21, 1043-1044.

J. Lawrence, L Tannehill and C. Chaussee, Application of the implicit MacCormack scheme to the parabolized Navier-Stokes equations, Interim Report National Aeronautics and Space Administration, Ames Research Center, CA, USA, 1984.

M.M. Marcelo, B. José Divo and B. Bressan, Finite volume analysis with the MacCormack method applied to metal flow in forward extrusion, Journal of Mechanical Engineering, 2017, 5(1), 1-8.

F. Gumilar and P.H. Gunawan, Parallel computation of MacCormack method for simulating nozzle gas flow, 7th International Conference on Information and Communication Technology (ICoICT), Proceeding, 2019, 1-8.

K. Hongjoong, Two-step MacCormack method for statistical moments of a stochastic Burger's equation, Dynamics of Continuous, Discrete and Impulsive Systems Series A: Mathematical Analysis, 2007, 5(14), 28657-28684.

P. Nopparat, Numerical treatment of a modified MacCormack scheme in a nondimensional form of the water quality models in a nonuniform flow stream, Journal of Applied Mathematics, 2014, 1-8.

M. S. Rasoul, G. Sarmad, M.F. Majid and A.A. Bidckhti, Numerical solution of the shallow water equations using fourth-order compact MacCormack scheme, The Journal of the Earth and Space Physics, 2017, 43(1), 209-228.

J. Reza and G. Sarmad, Application of the fourth-order compact MacCormack scheme with a four-stage Runge–Kutta time marching for numerical solution of unsteady and non-linear Rossby adjustment problem, Iranian Journal of Geophysics, 2017, 11(3), 57-74.

H. Shufang, Q. Wenlin and C. Hongbin, A predictor–corrector compact finite difference scheme for a nonlinear partial integro-differential equation, International Journal of Nonlinear Sciences and Numerical Simulation, 2021, 23(3), 892-898.

N. Eric , R.T. Alqahtani and N.C. Jean, A MacCormack method for complete shallow water equations with source terms, Numerical Analysis, 2019, 1-27.






บทความวิจัย (Research article)